Hail, Crockett
- When
- June 2, 6:20 PM CST to 6:22 PM CST
- Where
- Crockett County, 13.96 mi NW of Ozona Muni Arpt
- Measured
- 1.5 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.860, -101.380
Isolated to scattered showers and thunderstorms developed along a dryline and along a cold front. This activity resulted in a few strong to severe thunderstorms that produced large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
Isolated to scattered showers and thunderstorms developed along a dryline and along a cold front. This activity resulted in a few strong to severe thunderstorms that produced large hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 2, 5:22 PM CST, 58 minutes earlier.
Area Forecast Discussion National Weather Service San Angelo TX 622 PM CDT Sat Jun 2 2018 .AVIATION... /00Z TAFS/ VFR conditions should continue across West Central Texas terminals through Sunday morning. A few isolated showers and storms have developed early this evening along a diffuse cold front, but none of the activity is close to a terminal location and given the slow movement, they may not approach before the activity dissipates by around sunset. Northeast winds, gusty at times, prevail behind the front across the KABI and KSJT terminals, but lighter and more variable winds will likely continue through tonight across the souther locations. && .PREV DISCUSSION... /issued 255 PM CDT Sat Jun 2 2018/ SHORT TERM... (Tonight and Sunday) ..Cooler... A late season cold front will bring temporary relief from the heat, along with the potential for much needed rain. The cold front, which is currently just south of our Interstate 20 corridor, will continue to move slowly south tonight and tomorrow. By sunrise Sunday, the front should be at or just south of our Interstate 10 corridor. This front may provide a focus for showers and thunderstorms, mainly this evening and again tomorrow afternoon. Model solutions indicate convection will be isolated, if it does develop. Thus, continuing 20 PoPs looks best. Otherwise, afternoon highs tomorrow will be much closer than seasonal normals, mainly in the 90 to 95 range. LONG TERM... (Sunday night through Saturday) ..Possible Rain and Returning Heat... Temperatures will remain comparatively cool into Monday, with the potential for showers and thunderstorms into Tuesday. An upper disturbance, moving just to our north, may produce thunderstorms Tuesday afternoon and evening. If so, some of those thunderstorms may produce large hail and damaging winds, mainly along and north of our Interstate 20 corridor. The Storm Prediction Center has our counties there in a marginal risk area, in their Day 3 Outlook. Also, the heat returns beginning Tuesday with afternoon highs back in the 100 to 103 range. Beyond Tuesday, models remain dry, with afternoon highs well above seasonal normals. Thus, watch for more Heat Advisories mid to late next week. && .PRELIMINARY POINT TEMPS/POPS... Abilene 71 90 67 92 / 20 0 10 30 San Angelo 73 92 70 96 / 20 10 20 20 Junction 74 94 71 96 / 20 20 20 20 Brownwood 72 90 67 92 / 20 10 10 30 Sweetwater 70 89 68 93 / 10 10 20 20 Ozona 72 92 70 95 / 20 20 20 10 && .SJT WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT this evening for Coke-Coleman- Concho-Crockett-Irion-McCulloch-Menard-Runnels-Schleicher- Sterling-Tom Green. && 07
Hazardous Weather Outlook National Weather Service San Angelo TX 429 AM CDT Sat Jun 2 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-030930- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 429 AM CDT Sat Jun 2 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight A Heat Advisory is in effect for the Concho Valley, northern Edwards Plateau, and western Heartland areas this afternoon. The heat will affect outdoor activities, so necessary precautions should be taken in order to stay safe and cool. Remember to drink plenty of water, stay indoors when possible, and avoid the heat during the middle of the day and afternoon hours. There is a slight chance for a few thunderstorms mainly south of a Sterling City to Brownwood line during the afternoon and evening hours. The main hazards with any storms that develop will be gusty winds, large hail, and dangerous lightning. .DAYS TWO THROUGH SEVEN...Sunday through Friday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Special Weather Statement National Weather Service San Angelo TX 638 PM CDT SAT JUN 2 2018 TXZ076>078-030015- Schleicher TX-Crockett TX-Sutton TX- 638 PM CDT SAT JUN 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCHLEICHER AND NORTHEASTERN CROCKETT COUNTIES UNTIL 715 PM CDT... At 637 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles north of Ozona, moving south at 5 mph. Pea sized hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Schleicher and northeastern Crockett Counties, including the following locations... I-10 Near The Crockett-Sutton County Line. This includes Interstate 10 between Mile Markers 354 and 386. LAT...LON 3092 10130 3088 10085 3060 10086 3067 10140 TIME...MOT...LOC 2337Z 061DEG 6KT 3085 10127 PO
The San Angelo radar (KSJT), 102 km away, was scanning. The volume nearest the first event began at 00:21 UTC.
3 hail, 3 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 767178, 767179, 767180, 767181, 767182, 767183.